Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Which of the following would lower blood pressure rapidly?

a. increase vasoconstriction b. increase vasodilation c. increase number of active capillary beds d. both B and C
Tue, 15 Dec 2009
Report Abuse
Question is related to
Medical Topics ,  
  User's Response
's  Response
C
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Normal blood pressure is 120/80 mm hg where 120 is the systolic pressure and 80 is the diastolic pressure. Low blood pressure is an abnormal condition where a person s blood pressure is much lower than usual, which can cause symptoms such as dizziness or lightheadedness. When the blood pressure is too low, there is inadequate blood flow to the heart, brain, and other vital organs. A blood pressure level that is borderline low for one person may be normal for another. The most important factor is how the blood pressure changes from the normal condition. Most normal blood pressures fall in the range of 90/60 mm Hg to 130/80 mm Hg, but a significant change, even as little as 20 mm Hg, can cause problems for some people. What are the symptoms of low BP? Symptoms of low BP may include: * Tiredness * General weakness * Light-headedness and fainting * Blurred vision * Dizziness * Palpitations * Confusion * Nausea * Temporary loss of consciousness. What are the causes of low blood pressure? Low blood pressure may be caused by drugs such as the following * Medications used for surgery * Anti-anxiety agents * Treatment for high blood pressure * Diuretics * Heart medicines * Some antidepressants * Narcotic analgesics * Alcohol Other causes of low blood pressure include the following: * Dehydration * Heart failure * Heart attack * Changes in heart rhythm (arrhythmias) * Fainting * Anaphylaxis (a life-threatening allergic response) * Shock (from severe infection, stroke, anaphylaxis, major trauma, or heart attack) * Advanced diabetes Another common type of low blood pressure is orthostatic hypotension, which results from a sudden change in body position, usually from lying down to an upright position.

doctor1 MD

I was just perscribed a low dose of atenolol for a palpitatons and rapid heart rate. I ve only been on them for 3 days now but am having dips in blood pressure (97/67) which is making me feel yucky . They suggested taking the medicine at night so that these dips happen at night rather than in the morning and their hope is that my bp will level off after a while. It makes me nervous to take this at night and for my bp to dip while I am sleeping. Any reason to be concerned?

doctor1 MD

My brother has high blood pressure and had a stroke at the beginning of the year, and then a couple of months he had a very bad car accident. The doctor s told him he was border line diabetic, as well. My question is this, does he really need to be taking 3 blood pressure meds? One of the pills he takes makes his leg hurt very bad, and he doesn t know which one it is. I have told him to go talk to the doctor, but it s a money issue with him. He really can t afford the visit and doesn t have any insurance. The following is a list of the meds he is taking: Metformin--Diabetes 2 med Enalapril--Blood Pressure Spironolact--Blood Pressure Hydralazine--Blood Pressure Metoprolol--Heart Plavix--Stroke Med

Recent questions on  Vasoconstriction

doctor1 MD

I am taking Losartan-HCTZ 50-12.5 mg. Is it safe to take Massive Testo- a testosterone booster?

doctor1 MD

My feet have started feeling hot and mild tingling from time to time, notice it most when sitting, also slight tingling in hands when sitting. no loss of sleep just started the first of this week.

doctor1 MD

Hi, i posted this online and got a reply from a cardiologist please see below then my question for you please Hi, Ive been feeling run down for a few weeks and don t seem to picking up, Its not uncommon for me to feel run down see medical history,...

doctor1 MD

Hi, I'm a student at a Belgian university and I kind of ran out of time to finish learning my exam. So someone here in the studenthome gave me a mix of herbal extracts an caffeïne for the night. I think this was not the case, I've had tachycardia + increased heartrate all night long, also my limbs are a bit cold and numb, due to vasoconstriction (also blue knees and weird skin colour) My roommate told me I was probably given mephedrone! and actually I think he's right, it matches all the symptoms. My exam is tomorrow morning, I recieved the "booster" yesterday around 9pm. Can't fully concentrate and also I'm quite "amped up" if that's the correct word. I know I've been stupid but is there anything I can do about it, I've tried eating chocolate for the vasoconstriction, but eating is hard. I'm 21 years old, weigh 85kg and 175cm. I'm actually a dentistry student, and I know it's not lifethreatening at the moment, but I just want to be able to focus asap. Thanks in advance!

doctor1 MD

Hi there. This past three years I have experienced what I can only describe as a mild weakness in my right leg during cold weather. This does not happen in warmer weather. I run and exercise five times a week and when I get this feeling I usually go out for a jog or a walk and then I m fine again. I have dreadful circulation and severe raynaulds syndrome. I have no other symptoms: tingling, imbalance, etc. I m very worried it might be neurological. I went to my GP who made an appointment with a cardiologist. I will be going there in a few weeks. Any ideas?